MAUDE Adverse Event Report: GYRUS ACMI, INC FLEXIBLE BIOPSY CUP 3FR 115CM

GYRUS ACMI, INC FLEXIBLE BIOPSY CUP 3FR 115CM
Model Number FBC-3115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the flexible biopsy cup 3fr 115cm cup broke after one use during a therapeutic procedure.Attempts to retrieve additional information from the customer are in progress.There were no reports of patient death, harm or injuries related to this event.
 
Additional Manufacturer Narrative
The investigation is ongoing, and a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
Correction to g3 of the initial medwatch.The aware date should be 28-feb-2022.Investigation activities have been opened to manage the actions related to this report and any required mdr reporting.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was received in a clear plastic bag without it's original packaging.At first glance, the inner spring was wavy, not straight.When actuating the device the movement was rigid and not smooth.The claw was able to fully open and close with a decent amount of force.The reported failure of "broke" cannot be confirmed.The customer provided a picture of the device that included an arrow pointing to the "stopper" area of the device.Based on the results of the investigation, it is likely the customer did not understand the screw was actually used as a stopper and the gap created by the screw was intentional.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer confirmed the device was used once and it was already broken.The device did not touch a patient because it was broken.The date and procedure type are unknown.

Brand Name
FLEXIBLE BIOPSY CUP 3FR 115CM
Common Device Name
BIOPSY CUP
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough NH 01772
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13978257
Report Number8010047-2022-05532
Device Sequence Number12232647
Product Code FCL
UDI-Device Identifier00821925003811
UDI-Public00821925003811
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT-FCL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFBC-3115
Device Lot Number5053514
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown